Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Feb 29, 2004, 4:21 AM CST for Runnels County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 29, 2004, 4:21 AM CST (10:21 UTC)
- Expired
- Feb 29, 2004, 5:00 AM CST
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Runnels County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 291021 SVRSJT TXC399-291115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 421 AM CST SUN FEB 29 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RUNNELS COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF BALLINGER * UNTIL 500 AM CST * AT 417 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF ROWENA...OR ABOUT 8 MILES WEST OF BALLINGER...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BALLINGER BY 435 AM CST HATCHEL BY 450 AM CST BENOIT BY 455 AM CST LAT...LON 3173 10022 3160 10007 3183 9974 3205 9987 $$ 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 3:22 AM CST, 59 minutes earlier.
Area forecast discussion, Feb 29, 3:22 AM CST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 322 AM CST SUN FEB 29 2004 .SHORT TERM... ABBREVIATED DISCUSSION DUE TO AWIPS PROBLEMS. FRONT IN WEST TEXAS WITH PREFRONTAL DRY LINE NOW PASSING THROUGH THE CENTRAL CWA. ENOUGH LOW LEVEL CONVERGENCE ALONG THE DRY LINE TO PRODUCE A THIN LINE OF CONVECTIVE ACTIVITY. RAIN CHANCES WILL END OVER WESTERN CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU BY DAYBREAK AND OVER THE REMAINDER OF THE CWA BY NOON. && .LONG TERM... NEXT UPPER LOW WILL BEGIN TO FORM OVER THE WESTERN STATES THE FIRST OF THE WEEK AND WILL TRANSITION TO A CLOSED LOW OVER ARIZONA BY WEDNESDAY MORNING. BOUNDARY LAYER WINDS WILL SHIFT TO THE SE ON TUESDAY WITH A CHANCE OF RAINFALL ON WEDNESDAY INTO THURSDAY AS UPPER LOW APPROACHES THE AREA. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 43 70 41 / 40 0 0 0 SAN ANGELO 70 43 71 41 / 10 0 0 0 JUNCTION 71 41 72 41 / 30 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/15
Hazardous weather outlook, Feb 29, 4:12 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 412 AM CST SUN FEB 29 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-011030- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 412 AM CST SUN FEB 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...EARLY THIS MORNING A LINE OF THUNDERSTORMS MOVED ACROSS THE AREA PRODUCING HEAVY RAIN...GUSTY WINDS AND SOME SMALL HAIL. THESE STORMS WERE BELOW SEVERE LEVEL CRITERIA. THE BAND OF STORMS WILL BE EAST OF THE AREA BY SUNRISE. DRIER AIR BEHIND THE LINE WILL END THE RAIN ACROSS THE AREA THIS MORNING. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 3:49 AM CST | Severe Thunderstorm Warning | SJT | Tom Green | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.